Change search
ReferencesLink to record
Permanent link

Direct link
The randomized communicatin complexity of set disjointness
KTH, School of Computer Science and Communication (CSC), Theoretical Computer Science, TCS.ORCID iD: 0000-0002-5379-345X
2007 (English)In: Theory of Computing, ISSN 1557-2862, Vol. 3, 211-219 p.Article in journal (Refereed) Published
Abstract [en]

We study the communication complexity of the disjointness function, in which each of two players holds a k-subset of a universe of size n and the goal is to determine whether the sets are disjoint. In the model of a common random string we prove that O(k) communication bits are sufficient, regardless of n. In the model of private random coins O(k + log log n) bits suffice. Both results are asymptotically tight.

Place, publisher, year, edition, pages
2007. Vol. 3, 211-219 p.
National Category
Computer and Information Science
URN: urn:nbn:se:kth:diva-62995DOI: 10.4086/toc.2007.v003a011OAI: diva2:481475
QC 20120123Available from: 2012-01-21 Created: 2012-01-21 Last updated: 2012-01-23Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textTheory of Computing

Search in DiVA

By author/editor
Håstad, Johan
By organisation
Theoretical Computer Science, TCS
Computer and Information Science

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 38 hits
ReferencesLink to record
Permanent link

Direct link